U.S. doctors online nowAsk doctors free
A 50-year-old member asked:

what anti-psychotic drug causes severe twitching?

1 doctor answer1 doctor weighed in
Dr. John Moranville
Psychiatry 36 years experience
Any: Any of the antipsychotic meds can cause muscle spasms, rigidity, tremors, restlessness (akathisia) and long term have a risk for tar dive dyskinesia. The newer antipsychotics have less of these effects. Of newer meds risperidone and zyprexa more likely. Seroquel, Geodon, Abilify less, but still high incidence of akathisia with Abilify. Latuda (lurasidone) and Fanapt also have lower incidence

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 37-year-old member asked:

Which anti psychotic drug has the side effect of twitching sometimes severe?

2 doctor answers5 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
I am afraid that: This can occur with multiple antipsychotic medications.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Aug 9, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.